Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 19, 2012, 4:34 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 4:34 PM EDT (20:34 UTC)
- Expired
- Mar 19, 2012, 11:04 PM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
239 WHUS72 KKEY 192034 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 434 PM EDT MON MAR 19 2012 GMZ042>044-052>055-072>075-200300- /O.NEW.KKEY.SC.Y.0014.120319T2034Z-120320T2300Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 434 PM EDT MON MAR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS. * WINDS AND WAVES...WINDS WILL INCREASE TO NEAR 20 KNOTS THIS EVENING ACROSS THE FLORIDA STRAITS AND HAWK CHANNEL. SEAS WILL GRADUALLY BUILD TO 4 TO 7 FEET OVERNIGHT ACROSS THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MSB
1 follow-up statement
940 WHUS72 KKEY 200304 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1104 PM EDT MON MAR 19 2012 GMZ044-052>055-072>075-200900- /O.CAN.KKEY.SC.Y.0014.000000T0000Z-120320T2300Z/ /O.NEW.KKEY.SC.Y.0015.120320T0304Z-120321T2100Z/ HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1104 PM EDT MON MAR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO BEYOND DRY TORTUGAS OUT 60 NM...AND THE HAWK CHANNEL WATERS FROM THE WEST END OF THE SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF. * WINDS AND WAVES...EASTERLY WINDS NEAR 20 KNOTS WILL PERSIST ACROSS THE FLORIDA STRAITS AND WESTERN PORTIONS OF HAWK CHANNEL OVERNIGHT AND TUESDAY. SEAS OF 5 TO 7 FEET WILL ARE EXPECTED BEYOND THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ042-043-200415- /O.CAN.KKEY.SC.Y.0014.000000T0000Z-120320T2300Z/ HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- 1104 PM EDT MON MAR 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE HAWK CHANNEL WATERS FROM OCEAN REEF TO THE WEST END OF THE SEVEN MILE BRIDGE. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION IN THESE NEARSHORE WATERS...AS EASTERLY WINDS OF 15 TO 20 KNOTS WILL PERSIST OVERNIGHT AND TUESDAY. $$ GMZ034-200900- /O.NEW.KKEY.SC.Y.0015.120320T0304Z-120321T2100Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- 1104 PM EDT MON MAR 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES...EASTERLY WINDS NEAR 20 KNOTS ARE EXPECTED OVERNIGHT AND TUESDAY ACROSS THE GULF WATERS SURROUNDING THE DRY TORTUGAS. SEAS OF 4 TO 6 FEET ARE LIKELY IN THESE GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 3:52 PM EDT, 42 minutes earlier.
Area forecast discussion, Mar 19, 3:52 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EDT MON MAR 19 2012
.DISCUSSION...
ISOLATED SHOWERS HAVE GENERALLY MOVED WESTWARD FROM THE FLORIDA KEYS
AND SURROUNDING COASTAL WATERS. PARTLY CLOUDY TO MOSTLY CLEAR SKIES
SHOULD PREVAIL THROUGH THE LATE EVENING... WITH ONLY FAIR WEATHER
CUMULUS OBSCURING THE SKIES. MODEL SOUNDINGS INDICATED A DRYING TREND
OVERNIGHT WHICH WOULD MAKE THE CASE FOR DIMINISHED RAIN
CHANCES. HOWEVER...HAVE LEFT THE SLIGHT CHANCES IN THROUGH THE
TONIGHT TIME PERIOD ON ACCOUNT OF THE VISIBLE SATELLITE IMAGERY THAT
SHOWS AN AREA OF INCREASED MOISTURE AND LIFT OVER THE BAHAMAS...WHICH
SHOULD ARRIVE NEAR THE UPPER KEYS AND SOUTH FLORIDA BY 10 PM. RAIN
SHOWERS GENERATED SHOULD BE ISOLATED AND RELATIVELY LIGHT IN
NATURE...SO 10 PERCENT SHOULD HANDLE THIS SITUATION WELL. FOR THE
LONG TERM PERIOD... MADE VERY FEW CHANGES... A PERSISTENT HIGH WILL
MAINTAIN THE STATUS QUO WITH LIMITED CHANGES IN WIND SPEED AND POPS
THROUGH THURSDAY. ON FRIDAY INTO THE WEEKEND...A FRONTAL SYSTEM WILL
APPROACH THE REGION AND WILL CAUSE A BIT OF A PATTERN CHANGE.... BUT
THE CONFIDENCE IN THESE SOLUTIONS IS LOW. MAINLY REFLECTED NEAR CLIMO
CONDITIONS FOR THAT PERIOD.
&&
.MARINE...HOISTING A SMALL CRAFT ADVISORY WITH THIS FORECAST PACKAGE.
THE CMAN WINDS PERSISTED MUCH OF THE NEAR THE 20 KNOT MARK... WITH
ISOLATED GUSTS TO 23 KNOTS AT THE HEIGHT OF THE SENSORS... BELIEVED
THIS TO BE ISOLATED UP UNTIL NOW...HOWEVER SEVERAL SHIP REPORTS HAVE
COME BACK AS WELL WITH NEAR 20 KNOT WINDS...AND MODELS ARE
INDICATING A SURGE INTO THIS EVENING. WINDS MAY FLUCTUATE FOR THE
NEXT FEW DAYS...HOWEVER A SCA THROUGH THE DAY ON WEDNESDAY OVER THE
STRAITS AND HAWK CHANNEL IS CERTAINLY POSSIBLE.
&&
.AVIATION...THROUGH 12Z...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND
MARATHON TERMINALS WITH EAST WINDS OF 10 TO 15 KNOTS AND GUSTS NEAR
20 KNOTS.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR GMZ042-GMZ043-
GMZ044-GMZ052-GMZ053-GMZ054-GMZ055-GMZ072-GMZ073-GMZ074-GMZ075.
&&
PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....APA
DATA COLLECTION.......ULRICH
VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWESTHazardous weather outlook, Mar 19, 5:45 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 545 AM EDT MON MAR 19 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-200945- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 545 AM EDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. FOR TONIGHT...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS AND MAY BE REQUIRED FOR OTHER PARTS OF THE KEYS COASTAL WATERS FROM TUESDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.